Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS New York, NY

October 7, 2013Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Oct 7, 2013, 5:09 PM EDT for Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2013, 5:09 PM EDT (21:09 UTC)
Expired
Oct 7, 2013, 6:00 PM EDT
In force
51 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 5:48 PM EDTTSTM WND DMG2 W Durham, CTRT 68 AT PENT RD HAD WIRES FALL DOWN.
Oct 7, 5:48 PM EDTTSTM WND DMG2 W Durham, CTRT 68 AT PENT RD HAD WIRES FALL DOWN AND THE WIRES WERE ON FIRE.
Oct 7, 6:03 PM EDTTSTM WND DMGEast Hampton, CTBRANCHES AND WIRES WERE REPORTED DOWN IN EAST HAMPTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 2:50 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WUUS51 KOKX 072109
SVROKX
CTC001-007-009-072200-
/O.NEW.KOKX.SV.W.0052.131007T2109Z-131007T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EDT MON OCT 7 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 600 PM EDT...

* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTHEAST OF WOLCOTT TO HAMDEN TO 10 MILES SOUTH OF
  STRATFORD...OR ALONG A LINE EXTENDING FROM BRISTOL TO NEW HAVEN TO
  9 MILES NORTHWEST OF PORT JEFFERSON...AND MOVING NORTHEAST AT 50
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MERIDEN...WALLINGFORD...NORTH HAVEN...BRANFORD...NORTH BRANDFORD...
  DURHAM...CROMWELL...MIDDLETOWN...PORTLAND AND EAST HAMPTON

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

LAT...LON 4164 7249 4161 7248 4141 7254 4126 7277
      4124 7290 4128 7292 4120 7301 4120 7306
      4118 7309 4114 7310 4115 7317 4116 7318
      4162 7305 4165 7294 4157 7294 4155 7286
      4158 7283 4156 7282 4158 7276 4163 7271
TIME...MOT...LOC 2110Z 218DEG 44KT 4172 7285 4139 7293
          4109 7311

$$

MALOIT
1 follow-up statement
789 
WWUS51 KOKX 072135
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
535 PM EDT MON OCT 7 2013

CTC001-007-009-072200-
/O.CON.KOKX.SV.W.0052.000000T0000Z-131007T2200Z/
NEW HAVEN CT-MIDDLESEX CT-FAIRFIELD CT-
535 PM EDT MON OCT 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR FAIRFIELD...MIDDLESEX AND NEW HAVEN COUNTIES...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 24 MILES NORTH OF CROMWELL TO CROMWELL TO EAST
HAVEN...OR ALONG A LINE EXTENDING FROM WINDSOR LOCKS TO MIDDLETOWN TO
NEW HAVEN...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
BRANDFORD...DURHAM...HIGGANUM...PORTLAND AND EAST HAMPTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

&&

LAT...LON 4164 7249 4161 7248 4141 7254 4126 7277
      4124 7290 4128 7292 4120 7301 4120 7306
      4118 7309 4114 7310 4115 7317 4116 7318
      4162 7305 4165 7294 4157 7294 4155 7286
      4158 7283 4156 7282 4158 7276 4163 7271
TIME...MOT...LOC 2135Z 218DEG 44KT 4196 7259 4163 7268
          4133 7286

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 4:00 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 7, 4:00 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT MON OCT 7 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL AND MOVE ACROSS THE AREA THIS EVENING.
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT FOR THE MIDDLE OF
THE WEEK. LOW PRESSURE WILL THEN MEANDER OFFSHORE FOR THE END OF
THE WEEK INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
NARROW LINE OF STRONGER STORMS MOVING THROUGH THE EASTERN LOWER
HUDSON VALLEY AND INTO NYC. A TORNADO WATCH REMAINS UNTIL 5 PM.
THEN A SEVERE THUNDERSTORM WATCH WILL REMAIN UNTIL 10 PM EDT THIS
EVENING AS THE LINE CONTINUES TO TRACK EAST.

INSTABILITY REMAINS LIMITED HOWEVER SHEAR REMAINS AND ISOLATED
SEVERE STORMS WILL BE POSSIBLE IN THE WATCH.

THE COLD FRONT WAS MOVING INTO EASTERN PENNSYLVANIA AT 20Z AND
WILL TRACK THROUGH THE REGION THROUGH THIS EVENING.

THE FRONT IS ASSOCIATED WITH AN UPPER TROUGH THAT WAS BECOMING
NEGATIVELY TILTED AND A STRONG SHORTWAVE MOVING THROUGH THE UPPER
TROUGH.

SHOWERS END AFTER 07Z AS THE UPPER TROUGH AXIS PASSES EAST.
HEIGHTS THEN RISE AS WEAK RIDGING BUILDS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
UPPER RIDGE CONTINUES TO BUILD TUESDAY THROUGH TUESDAY WHILE AT
THE SURFACE HIGH PRESSURE BUILDS IN TONIGHT INTO TUESDAY AND
REMAINS CENTERED NORTH OF THE AREA THROUGH TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
1030S HIPRES WILL BRING FAIR WX AND SEASONAL TEMPS WED THRU THU. LOW
PRES WILL BEGIN TO DEVELOP ALONG THE BAROCLINIC ZONE S OF THE REGION
WED...AND REMAIN THRU THE WEEKEND. WITH THE HIGH STILL ANCHORED OVER
NEW ENGLAND...THE PRES GRAD WILL RESULT IN INCREASING NE WINDS
WHICH WILL PERSIST THRU THE PERIOD. THE CWA WILL BE ON THE NRN
PERIPHERY OF THE MID LVL MOISTURE AND FROGEN AXIS. THIS TRANSLATES
INTO RAIN CHANCES DEPENDING ON THE EXACT POSITION OF THE FEATURES.
ENOUGH SPREAD IN THE MODELS REMAIN ATTM TO KEEP POPS IN THE CHC
CATEGORY WITH A MAX AROUND 50 PERCENT. DAYTIME TEMPS WILL BE CLOSE
TO SEASONAL LVLS BASED ON THE AIRMASS IN PLACE AND ENE FLOW. THE
MIXING WINDS AND CLOUD COVER AT NGT SHOULD RESULT IN SMALLER DIURNAL
SWINGS...YIELDING LOWS AOA CLIMO. DISPLACEMENT OF THE HIGH SLIGHTLY
FURTHER S WOULD LEAD TO MUCH COOLER OVERNIGHT TEMPS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
IFR/MVFR CONDITIONS WITH LINE OF PRECIP MOVING THROUGH LATE THIS
AFTERNOON. INCREASING CONDITIONS AFTER 00Z IN THE WAKE OF THE FRONT.

WINDS...GUSTY SOUTHERLY FLOW AHEAD OF THE LINE OF PRECIP/FRONT.
SUSTAINED GENERALLY BETWEEN 15 AND 20 KTS WITH GUSTS 25-30 KTS.
COASTAL TAF SITES MAY SEE A PERIOD OF SUSTAINED 20-25 KTS AND GUSTS
30-35 KTS THROUGH THE REST OF THE AFTN. LLWS CONCERNS REMAIN PSBL WITH
WINDS 45-50 KT AT 2K FT UNTIL 22Z. WINDS THEN SHIFT WNW-NW AND
DIMINISH IN THE WAKE OF THE FRONTAL PASSAGE AFTER 00Z.

CONVECTION...LINE AT 1930Z EXTENDING THROUGH LOWER HUDSON RIVER
VALLEY INTO FAR NORTHEAST NEW JERSEY. LINE OF HEAVY SHOWERS WILL
PUSH EAST...WEAKENING AND EXITING EASTERN LI/SE CT BY 00Z. ISO TSTM
PSBL WITHIN THE LINE...BUT MORE LIKELY WILL JUST BE A BRIEF HEAVY
RAIN MAKER.

PRECIP ENDS AND CONDS IMPROVE TO VFR AFT 00Z THIS EVENING WITH
THE FRONTAL PASSAGE.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: GUSTS BETWEEN 35-40 KTS PSBL THROUGH
22Z...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. WINDS MAY VARY
AS PRECIP MOVES THROUGH...VARYING BETWEEN 200 AND 260 BRIEFLY. ISO
TSTM PSBL BETWEEN 20 AND 22Z.

KLGA FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. WINDS MAY VARY
AS PRECIP MOVES THROUGH...VARYING BETWEEN 200 AND 260 BRIEFLY. ISO
TSTM PSBL BETWEEN 20 AND 22Z.

KEWR FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH 21Z...MOD
CONFIDENCE ON LLWS AND WIND SHIFT TIMING.

KTEB FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH
21Z...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING.

KHPN FCSTER COMMENTS: VARYING CONDITIONS BETWEEN IFR/MVFR CIGS.
GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD CONFIDENCE ON LLWS
AND WIND SHIFT TIMING. ISO TSTM PSBL BETWEEN 20 AND 21Z.

KISP FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN..MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. LOW CONFIDENCE
OF TSTM.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUE-WED...VFR.
.THU-SAT...CHC OCCASIONAL LIGHT RAIN AND SUB-VFR.

&&

.MARINE...
STRONG AND GUSTY WIND AHEAD OF A COLD FRONT WILL REACH SMALL CRAFT
LEVELS ON ALL THE WATERS THROUGH 2 AM EDT. WIND DIMINISHES BEHIND
THE FRONT LATE TONIGHT. GUSTS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT LEVELS THROUGH TUESDAY NIGHT. HOWEVER SEAS ON THE OCEAN
WATERS REMAIN AT SMALL CRAFT LEVELS THROUGH AT LEAST TONIGHT...AND
ON THE OCEAN WATERS EAST OF MORICHES INLET INTO TUESDAY AFTERNOON.
THE SMALL CRAFT ON THE OCEAN COULD BE CONVERTED OVER TO A
HAZARDOUS SEAS SMALL CRAFT LATE TONIGHT ONCE THE WIND DIMINISHES.

PERSISTENT NE WINDS WILL PRODUCE SCA CONDITIONS WED THRU SAT ON
THE OCEAN. PERIODS OF SCA CONDITIONS CAN BE EXPECTED ON THE
PROTECTED WATERS AS WELL...ESPECIALLY ACROSS THE ERN SOUND AND
BAYS.

&&

.HYDROLOGY...
UP TO AN INCH OF RAINFALL IS POSSIBLE THROUGH LATE TONIGHT...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE IN HEAVIER SHOWERS AND
THUNDERSTORMS. THEREAFTER WIDESPREAD SIGNIFICANT PCPN IS NOT
EXPECTED THROUGH SUN.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ330-335-338-
     340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ353-355.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT TUESDAY FOR ANZ350.

&&

SYNOPSIS...JMC/MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...JMC
AVIATION...SEARS
MARINE...JMC/MET
HYDROLOGY...MET
EQUIPMENT...
Hazardous weather outlook, Oct 7, 5:03 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
503 PM EDT MON OCT 7 2013

ANZ330-335-340-345-350-353-CTZ005>012-NYZ078>081-177-179-081000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
503 PM EDT MON OCT 7 2013

...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-355-NJZ002-004-006-103>108-NYZ067>075-176-178-081000-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
503 PM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Oct 7, 4:18 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
418 PM EDT MON OCT 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     PUTNAM VALLEY           41.34N  73.87W
10/07/2013                   PUTNAM             NY   LAW ENFORCEMENT

            TREE DOWN BLOCKING PART OF OSCAWANA LAKE ROAD.

&&

JM
Special weather statement, Oct 7, 4:29 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
429 PM EDT MON OCT 7 2013

NYZ073-075-078-176>179-072115-
BRONX-KINGS (BROOKLYN)-NORTHERN NASSAU-NORTHERN QUEENS-NORTHWEST
SUFFOLK-SOUTHERN NASSAU-SOUTHERN QUEENS-
429 PM EDT MON OCT 7 2013

...STRONG THUNDERSTORMS WILL IMPACT BRONX...KINGS (BROOKLYN)...
NASSAU...QUEENS AND WESTERN SUFFOLK COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BAYSIDE TO KENNEDY
AIRPORT TO 6 MILES NORTHEAST OF RUMSON TO OCEAN GROVE...OR ALONG A
LINE EXTENDING FROM GREAT NECK TO KENNEDY AIRPORT TO 9 MILES
NORTHEAST OF LONG BRANCH TO ASBURY PARK...AND MOVING NORTHEAST AT 55
MPH.

PEOPLE IN BRONX...KINGS (BROOKLYN)...NASSAU...QUEENS AND WESTERN
SUFFOLK COUNTIES...INCLUDING LITTLE NECK...GREAT NECK...KENNEDY
AIRPORT...JAMAICA...BAYSIDE...CLEARVIEW EXPRESSWAY...HOWARD BEACH...
WHITESTONE...OZONE PARK AND SANDS POINT...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 4057 7394 4057 7401 4084 7382 4087 7377
      4084 7376 4087 7373 4085 7366 4091 7364
      4092 7352 4090 7349 4095 7349 4091 7341
      4096 7339 4096 7338 4092 7337 4069 7345
      4058 7355 4059 7378 4054 7394

MALOIT
Local storm report, Oct 7, 4:30 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EDT MON OCT 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     1 N WAYNE               40.97N  74.24W
10/07/2013                   PASSAIC            NJ   AMATEUR RADIO

            PARTIAL SECTION OF ROOF DOWN ON TO BALCONY ON BRITTANY
            DR.

&&

JM
Local storm report, Oct 7, 4:39 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
439 PM EDT MON OCT 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 NW CRESSKILL          40.95N  73.97W
10/07/2013                   BERGEN             NJ   SKYWARN SPOTTER

            TREE FELL ON TOP OF HOME ON JEFFERSON AVE.

&&

JM
Local storm report, Oct 7, 4:48 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
448 PM EDT MON OCT 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     1 NW ORADELL            40.97N  74.05W
10/07/2013                   BERGEN             NJ   AMATEUR RADIO

            TREE AND WIRES DOWN ON SOLDIER HILL ROAD IN VICINITY OF
            FOREST AVE. ROADWAY BLOCKED.

&&

JM
Local storm report, Oct 7, 5:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
501 PM EDT MON OCT 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     1 SSW OLD TAPPAN        41.01N  73.99W
10/07/2013                   BERGEN             NJ   AMATEUR RADIO

            WESTWOOD AVE AT OLD TAPPAN BORDER...ROADWAY BLOCKED BY
            DOWNED TREE AND POWER LINES IN TOWN OF RIVERVALE.

&&

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:36 AM EDTDense Fog AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region3 hr
Oct 7, 4:22 AM EDTCoastal Flood StatementOKXGreater Bridgeport Planning Region11 hr
Oct 7, 3:42 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region48 min
Oct 7, 4:27 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region48 min
Oct 7, 6:04 PM EDTSpecial Weather StatementOKX41 min
Oct 7, 6:11 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region34 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.